DRUGS

DRUGS

Drugs, dirty filthy horrible drugs.

Sometimes I love drugs, sometimes I hate them, sometimes I feel so impartial to them its as if I don’t have feelings at all.

Mental Health solutions are full of drug use. And this week, I have been a prolific offender.

Anti – Depressants, Happy Pills, Prozac, Head Pills. – They are a prominent feature in my life they are also the worst type of drugs I’ve ever taken – and I’ve taken speed!

I have been on Sertraline for 14 days now, and for the past 10 days I have been on holiday, which consisted of sleeping, not eating – forcing myself to eat in restaurants, sweating over all of my friends, sweating in my sleep, cold sweats, unable to pee, lethargy, fuzzy head, memory loss, lack of motivation, bursts of crying, being angry, being not angry, feeling suicidal, feeling overwhelmed, feeling sad, feeling hopeless, feeling drained, feeling deflated, feeling nothing, feeling everything, feeling what I should have felt 3 months ago.

So I did what any rational 27 year old would do; I left my holiday early to return home and cry to my mam and spend 3 days in bed crying because I can’t cope with real life or going on holiday.

Before Sertraline I was on Citalopram, which I thought I was doing ok on, then the doctor changed my tablets to Sertraline and informed me that I would also need to take my contraceptive implant out to lower the hormones in my body.

The problem with anti depressants is that they can take up to 6 weeks to kick in properly so at this rate… I might be ok for my favourite festival. Until then I have to live with these god awful side effects, the sweating, the crying, the lethargy, the numbness, the loss of appetite, the sweating god the sweating.

Now, imagine, every time that you felt in a low way, you had to go through this process, but then halfway through that process they changed your tablets, so you had to start again, but then the new tablets made you sick and you had to try another one, but then they worked a little bit but then they increased your dose, so you have to start over again, with the sweating! And by this time, your friends can’t cope with your mood swings, your family can’t handle how you’re living, filthy dirty mess and you have nearly failed your Master degree because you can’t concentrate and all you want to do is sleep and cry.

I spent a long time thinking ‘YES! i will take anti deppressants and everything will be ok’ but this isn’t the case, I’m not sure if I’ve ever felt any benefit from anti depressants…. and to be quite frank, I’m jealous of those that do feel the benefits and seem to go on as if nothing happened, but popping a little pill every morning enables them to get on with their lives.
I have been on and off medication, and nothing seems to change, I just go up and down, with feeling ok, then feeling suicidal. I am sick of the rollercoaster ride. I want off. I want it to stop. I feel sick.

I am grateful for the drugs that we are able to access, what a privilege, but when you have nothing left – what good are they really doing?

Advertisements

2 Comments

  1. I completely get what you are going through! I have recently been diagnosed with Bipolar after going on Sertraline when I was depressed and becoming extremely suicidal and going into a manic episode as a result of the Sertraline.

    So yeah, first they put me on meds that make me extremely suicidal and then I was not given nowhere near a high enough dose to deal with mania and consequently have still been sailing far too high.

    I hope you find some meds that work for you and help keep your mood swings in control.

    Catherine x

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s